Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 25, 2003, 7:21 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 25, 2003, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2144 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
258 WUUS54 KLIX 260021 SVRNEW LAC105-260045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 721 PM CDT FRI APR 25 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * UNTIL 745 PM CDT * AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF TICKFAW...OR ABOUT 7 MILES SOUTHEAST OF AMITE...MOVING EAST AT 40 MPH. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3075 9051 3057 9052 3055 9024 3071 9025 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:45 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Apr 25, 1:45 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT FRI APR 25 2003 A COLD FRONT IS EXPECTED TO MOVE THOUGH THE AREA DURING THE EVENING HOURS. MODELS SHOW VERY DRY AIR AND STABLE AIR SPREADING ACROSS THE AREA IN THE WAKE OF THE FRONT. MODELS INDICATE THAT A SURFACE RIDGE WILL BE OVER THE AREA THROUGH FRIDAY. TEMPERATURES WILL BE A LITTLE COOLER ON THROUGH SATURDAY NIGHT THEN A SLOW WARMING TREND INTO NEXT WEEK. NORTHERLY FLOW ACROSS THE AREA THIS WEEKEND WILL BECOME SOUTHEASTERLY BY TUESDAY. MODELS INDICATE AN UPPER LEVEL TROF MOVING THROUGH THE AREA MONDAY NIGHT AND TUESDAY. THE ATMOSPHERE REMAINS DRY BELOW 600 MILLIBARS WITH THIS FEATURE SO WILL LIKELY SEE ONLY AN INCREASE IN UPPER CLOUDINESS AS A RESULT. BEST CHANCE OF PRECIPITATION WILL BE FRIDAY AS INCREASINGLY UNSTABLE GULF MOISTURE AGAIN RETURNS TO THE AREA. MCB 56/80/54/82 0000 BTR 58/81/56/85 0000 MSY 63/80/62/83 0000 GPT 60/79/57/80 0000 .NEW...NONE. LA...NONE. MS...NONE. 23
Hazardous weather outlook, Apr 25, 6:45 PM CDT, 36 minutes before
LAZ037>040-068-MSZ069>071-077-080>082-261230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 645 PM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN MISSISSIPPI AND SOUTHEASTERN LOUISIANA. THUNDERSTORMS MAY PRODUCE HAIL...GUSTY WINDS...AND A POSSIBLE TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME FOR SEVERE WEATHER REPORTS IN TANGIPAHOA...WASHINGTON...ST. TAMMANY PARISHES...AND PEARL RIVER...HANCOCK...HARRISON...JACKSON COUNTIES.
In the hours before
Local storm report, Apr 25, 2:48 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
248 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM POPLARVILLE MS TORNADO
04/24/03 PEARL RIVER NWS SURVEY INDICATED
INTERMITTENT F0 TORNADO
DAMAGE ALONG A PATH
EXTENDING FROM SOUTHERN
WASHINGTON PARISH LA NORTH
OF ENON TO JUST NORTH OF
POPLARVILLE MS.
RJRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:17 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 28 min |
| Apr 25, 9:40 PM CDT | Special Marine Warning | LIX | 95 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.